Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 227, NWS Jackson, MS

May 8, 2012Carroll County, Grenada County, Leflore County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at May 8, 2012, 3:18 PM CDT for Carroll County, Grenada County, Leflore County, Mississippi. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2012, 3:18 PM CDT (20:18 UTC)
Expired
May 8, 2012, 4:00 PM CDT
In force
42 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Grenada County, MS, Leflore County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 155 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 3:25 PM CDTHAIL 0.252 Se Avalon, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2012-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2012-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 17 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-174 J/kg
Mixed-layer LCL
839 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
17 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KJAN 082018
SVRJAN
MSC015-043-083-082100-
/O.NEW.KJAN.SV.W.0227.120508T2018Z-120508T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT TUE MAY 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  SOUTHWESTERN GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
  EAST CENTRAL LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...

* UNTIL 400 PM CDT

* AT 318 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  AVALON MOVING EAST AT 10 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3377 8996 3354 8997 3358 9017 3372 9018
TIME...MOT...LOC 2018Z 272DEG 8KT 3365 9009

$$

BK
1 follow-up statement
519 
WWUS54 KJAN 082028
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
328 PM CDT TUE MAY 8 2012

MSC043-083-082038-
/O.CAN.KJAN.SV.W.0227.000000T0000Z-120508T2100Z/
LEFLORE MS-GRENADA MS-
328 PM CDT TUE MAY 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GRENADA AND EAST
CENTRAL LEFLORE COUNTIES IS CANCELLED...

LAT...LON 3354 8997 3357 9010 3366 9011 3367 9012
      3368 9012 3367 8997
TIME...MOT...LOC 2028Z 272DEG 8KT 3361 9000

$$

MSC015-082100-
/O.CON.KJAN.SV.W.0227.000000T0000Z-120508T2100Z/
CARROLL MS-
328 PM CDT TUE MAY 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHWESTERN CARROLL COUNTY...

AT 328 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR TEOC
MOVING EAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3354 8997 3357 9010 3366 9011 3367 9012
      3368 9012 3367 8997
TIME...MOT...LOC 2028Z 272DEG 8KT 3361 9000

$$

BK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 10:00 AM CDT, 5 hours 18 minutes earlier.

Area forecast discussion, May 8, 10:00 AM CDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE JACKSON MS
1000 AM CDT TUE MAY 8 2012

.UPDATE...MORNING KJAN SOUNDING (AND MOST SURROUNDING REGIONAL
MORNING SOUNDINGS) SHOW AIRMASSES THAT HAVE BEEN AFFECTED BY
WIDESPREAD CONVECTION YESTERDAY AFTERNOON AND/OR OVERNIGHT. DEPLETED
MOISTURE AROUND 5 KFT CHARACTERIZING THESE AIRMASSES WILL TAKE A
GOOD DEAL OF HEATING/MIXING TO ALLEVIATE THROUGH THE DAY GIVEN
MOISTURE TRANSPORT VECTORS AT THESE LEVELS ARE GENERALLY VERY WEAK.
WEAK COLD FRONT DROPPING DOWN INTO THE REGION FROM THE NORTH AND
NORTHWEST TODAY WILL BE AN IMPETUS FOR CONVECTIVE DEVELOPMENT
EVENTUALLY BY THIS AFTERNOON (AFTER AIRMASS HAS RECOVERED AND BECOME
CONVECTIVELY UNSTABLE). LATEST MODEL PROGS OF LOW LEVEL CONVERGENCE
BECOMING MAXIMIZED IN THE HEART OF THE CWA BY LATE AFTERNOON ARGUE
FOR BEST VIGOROUS CONVECTIVE COVERAGE NEAR THE I-20 CORRIDOR BY THE
LATTER HALF OF THE AFTERNOON. CONSIDERING THE WORKED-OVER LOOK OF
THE MORNING ATMOSPHERE I HAVE DELAYED MAJOR POPS UNTIL THIS
AFTERNOON IN THE REGION AND ROSE TEMPS A BIT IN CENTRAL AND SOUTHERN
ZONES BASED LARGELY ON THIS DELAY. STILL LOOKS LIKE THE ONLY AREAS
HAVING MUCH OF A SHOT OF REACHING 90 DEGREES WILL BE AROUND HBG.

OTHERWISE...PREVIOUS FORECASTER ASSESSMENT OF MORE LOOSELY ORGANIZED
CONVECTION TODAY HOLDING OVERALL LESS POTENTIAL FOR SEVERE ACTIVITY
THAN YESTERDAY LOOKS QUITE VALID. LAPSE RATES VERIFIED LESS THAN
YESTERDAY BASED ON 12Z REGIONAL SOUNDINGS...BUT STILL CAPABLE OF
STRONG TO MARGINALLY SEVERE STORMS BASED ON MIXED LAYER CAPE PEAKING
BETWEEN 1500 AND 2000 J/KG AND PERHAPS ENOUGH SHEAR TO ORGANIZE A
FEW LINE SEGMENTS BARING GUSTY WINDS. GOING HWO IS THEREFORE VALID.

BETTER FORCING COINCIDING WITH DEFINITIVE FROPA COMING LATE TONIGHT
INTO EARLY TOMORROW...WHICH WILL EFFECTIVELY SQUEEZE OUT MOISTURE.
SPECIFIC CONVECTIVE EVOLUTION SHOULD BE COMPLEX AND WILL TRY TO BE
WORKED OUT AND ADDRESSED WITH THE AFTERNOON PACKAGE UPDATE. /BB/

&&

.PREV DISCUSSION... /ISSUED 427 AM CDT TUE MAY 8 2012/

SHORT TERM...

TODAY THROUGH WEDNESDAY...

A RATHER ACTIVE WEATHER PERIOD WILL CONTINUE THROUGH WEDNESDAY AS A
COLD FRONT APPROACHES THE ARKLAMISS FROM THE NORTHWEST AND INTERACTS
WITH A MOIST AND UNSTABLE AIRMASS. DEEP LAYER FLOW IS WEAK (850-500
MB WINDS ~ 10KT) AND IT IS STILL DIFFICULT TO FIND ANY NEAR TERM
MODEL GUIDANCE THAT IS CAPTURING THE CURRENT SCENARIO WELL...BUT
CONFIDENCE IS A LITTLE BETTER REGARDING SYNOPTIC SCALE FEATURES THAT
WILL ENHANCE CONVECTIVE DEVELOPMENT OVER THE NEXT 36 HRS.

FOR TODAY...THE AIRMASS IS STILL RECOVERING FROM YESTERDAY'S
CONVECTIVE EPISODE AND COLD POOL PASSAGE. EXPECT DAYTIME HEATING TO
HASTEN THIS PROCESS AND BY EARLY AFTERNOON MIXED LAYER CAPE SHOULD
INCREASE TO ~2000 J/KG...PARTICULARLY ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. AN APPROACHING SRN STREAM SHORTWAVE TROUGH
WILL HELP TO BACK LOW LEVEL WINDS AND THIS SHOULD AID IN SLIGHT LIFT
NEEDED TO REGENERATE TSTM ACTIVITY ALONG RESIDUAL CONVECTIVE
OUTFLOW...ESPECIALLY THIS AFTN. THE WEATHER/POP FORECASTS HAVE
CHANGED LITTLE...HIGHEST TSTM/RAIN CHANCES WILL SHIFT SOUTH WITH
TIME. OVERALL...THE SEVERE WEATHER RISK IS NOT AS GREAT TODAY AND
MOSTLY CONFINED TO AREAS ALONG AND SOUTH OF I-20. HRRR/WRF GUIDANCE
SUGGESTS CONVECTION WILL BE MORE LOOSELY ORGANIZED/SCATTERED THAN
WAS THE CASE YESTERDAY WHEN A LARGE COLD POOL HELPED TO KEEP STORMS
ORGANIZED.

FOR TONIGHT AND WEDNESDAY...A LULL IN THE CONVECTION IS ANTICIPATED
AT SOME POINT TONIGHT PRIOR TO THE APPROACH OF THE STRONG NORTHERN
STREAM SHORTWAVE TROUGH. SIGNIFICANT MID LEVEL HEIGHT FALLS AND
IMPROVED UPPER JET SUPPORT WILL INCITE A GREATER RESPONSE IN LOW
LEVEL WIND FIELDS LATE TONIGHT INTO EARLY WEDNESDAY THUS ENHANCING
MOISTURE CONVERGENCE ALONG THE FRONT AND INCREASING CONVECTIVE
PRECIPITATION. IT IS STILL APPARENT IN THE GUIDANCE THAT THE BETTER
INSTABILITY WILL HAVE SHIFTED TO SOUTH OF THE ARKLAMISS BY THIS
TIME...WITH NORTHERLY SFC WINDS AND SLIGHTLY ELEVATED SHOWER/TSTM
ACTIVITY THE GENERAL RULE FOR AREAS NORTH OF THE HIGHWAY 84
CORRIDOR. WILL MAINTAIN CONSISTENCY WITH SPC AND PREVIOUS FORECASTS
IN SUGGESTING A POTENTIAL FOR MARGINALLY SEVERE TSTMS...BUT THE
MORNING TIMING WILL NOT BE IDEAL. /EC/

LONG TERM...

WEDNESDAY NIGHT THROUGH NEXT TUESDAY

RAIN AND CLOUDS WILL CLEAR ALL AREAS WED NIGHT WITH FROPA. DRIER AND
CLEAR CONDITIONS EXPECTED THU-FRI WITH A RETURN OF A WETTER PERIOD
OVER THE WEEKEND AND INTO NEXT WORK WEEK.

BY WED NGT...A COLD FRONT WILL HAVE JUST CLEARED THE ENTIRE REGION
TO THE SOUTH...USHERING DRIER AND CLEARER CONDITIONS. HIGHS THU-FRI
WILL BE NEAR TO SLIGHTLY BELOW NORMAL WITH LOW TEMPS ~10 F BELOW
NORMAL AS SFC HIGH PRESSURE SETTLES OVER OHIO RIVER VALLEY.

MID TO HIGH-LVL CLOUDS WILL RETURN BY FRIDAY AFTN AHEAD OF A SLOWLY
MOVING H5 CLOSED SRN STREAM TROUGH MOVING ACROSS BIG BEND OF TX.
SMALLER S/WVS WILL EJECT OUT AHEAD OF THE MAIN VORT MAX SATURDAY
MORNING THAT COULD LEAD TO SOME LIGHT SHOWERS AS LOW-LVLS SLOWLY
RECOVER WITH MORE MOISTURE. THE AFOREMENTIONED FRONT FROM WED ONLY
LOOKS TO PUSH GREATER PWAT AIRMASS TO JUST OFF THE COAST THROUGH
LATE WEEK. BY SAT AFTN...BOTH EC/GFS DEPICT AN INVERTED SFC PRESSURE
TROUGH ACROSS THE WRN GOM. THIS FEATURE AND ITS INTERACTION WITH THE
GREATER PWAT RESERVOIR WILL HOLD THE KEY TO HOW MUCH RAIN COULD
OCCUR OVER THE ARKLAMISS THROUGH THE WEEKEND/ERLY NEXT WEEK.

THE EC HAS THE INVERTED TROUGH AXIS POSITIONED FARTHER NORTH
/ALLOWING FOR GREATER SE MOISTURE FETCH/ ALONG TX/LA COAST LEADING
TO GREATER PWATS TO INFILTRATE NWD. THE OPS GFS HAS INVERTED
PRESSURE TROUGH FARTHER SOUTH...RESULTING IN REDUCED MOISTURE
TRANSPORT WITH EASTERLY FLOW AND KEEPING HIGHER PWATS ACROSS NRN
GOM. IN FACT...OPS GFS ACTUALLY ROTATES EVEN DRIER LOW-LVL AIR
AROUND SFC HIGH FROM THE EAST THAT APPEARS TO LIMIT QPF FIELDS
SAT-SUN. ON THE OTHER HAND...EC HAS MUCH GREATER QPF AMOUNTS GIVEN
GREATER MOISTURE PRESENT OVER REGION. HAVE GONE WITH A GENERAL BLEND
OF GFS/GENS MEAN THAT TILTS TOWARD THE EC SOLUTION FOR SAT-TUES.
THAT STATED...SAT-TUES LOOKS TO BE UNSETTLED WITH TSTORMS/SHOWERS
POSSIBLE EACH DAY/NGT RESPECTIVELY WITH DEEPER LAYER ASCENT AND WEAK
ISENTROPIC UPGLIDE PRESENT. THE QUESTION OF WHERE THE INVERTED SFC
PRESSURE TROUGH SETS UP WILL BE KEY TO RAINFALL COVERAGE AND OVERALL
AMOUNTS. BY ERLY NEXT WEEK...A DEEPER NRN STREAM TROUGH LOOKS PHASE
IN ACROSS THE LOWER MS VALLEY FURTHER CONTINUING THE UNSETTLED
PATTERN AS ANOTHER FRONT ATTEMPTS TO PUSH THROUGH.

FOR FORECAST ELEMENTS...REDUCED POPS FRIDAY AND EARLY SAT AND
GENERALLY FOLLOWED MEXMOS SAT-SUN. POPS WERE BUMPED UP MON/TUES TO
ACCOUNT FOR SLOWER EC SOLUTION. HIGH TEMPS WERE REDUCED A TOUCH
THU-FRI AND GENERALLY FOLLOWED ENS MEAN THEREAFTER WITH SLIGHT GFS
BIAS. /ALLEN/

&&

.AVIATION...THE MAIN CONCERN WILL BE THE CONVECTIVE POTENTIAL WITH
TSTMS POSSIBLE AT ALL TAF SITES THIS AFTN...BUT MAINLY SOUTH OF THE
GLH/GWO/GTR CORRIDOR. VFR CONDITIONS WILL PREVAIL OUTSIDE OF TSTM
ACTIVITY WHICH SHOULD WANE AS WE GO THROUGH THE OVERNIGHT...AND THEN
REDEVELOP BY EARLY WEDNESDAY MORNING BEFORE ENDING ALTOGETHER BY
WEDNESDAY EVENING. THERE MAY BE SOME PATCHY FOG OUTSIDE OF RAIN
AREAS PRIOR TO FRONTAL PASSAGE FOR EARLY WEDNESDAY MAINLY SOUTH OF
INTERSTATE 20./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       85  63  77  51 /  53  53  56   0
MERIDIAN      86  63  79  49 /  53  50  58   0
VICKSBURG     84  62  78  50 /  59  57  49   0
HATTIESBURG   90  66  82  54 /  51  52  56  14
NATCHEZ       86  63  77  53 /  53  47  48   5
GREENVILLE    83  60  78  54 /  47  39  21   0
GREENWOOD     82  59  77  52 /  51  38  24   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

50/17/EC/ALLEN
Hazardous weather outlook, May 8, 2:39 PM CDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT TUE MAY 8 2012

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
091945-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
239 PM CDT TUE MAY 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND WEDNESDAY

A FEW STRONG TO SEVERE THUNDERSTORMS SHOULD DEVELOP LATE THIS
AFTERNOON THROUGH THIS EVENING ACROSS THE REGION AS A COLD FRONT
ENTERS INTO VERY UNSTABLE AIR OVER THE ARKLAMISS. THE PRIMARY
CONCERNS WITH THESE STORMS WILL BE FOR DIME TO PENNY SIZE HAIL AND
WIND GUSTS OF 50 TO 60 MPH. IN ADDITION...SOME STORMS WILL MOVE VERY
SLOWLY AND COULD PRODUCE TORRENTIAL RAINFALL RATES AND ASSOCIATED
MINOR PONDING OF WATER ISSUES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

In the hours before

Special weather statement, May 8, 2:18 PM CDT, 1 hour before
MSZ037-081950-
ATTALA MS-
218 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
218 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWPORT AT 218 PM
CDT...MOVING NORTHEAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3299 8954 3293 8965 3293 8973 3289 8974
      3289 8981 3296 8989 3300 8988 3304 8983
      3305 8984 3316 8972
TIME...MOT...LOC 1918Z 228DEG 4KT 3298 8976

BK
Special weather statement, May 8, 2:25 PM CDT, 53 minutes before
MSZ025-081955-
LEFLORE MS-
225 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHWEST OF SUNNYSIDE AT 225
PM CDT...MOVING EAST AT 10 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3376 9019 3375 9023 3373 9021 3372 9016
      3355 9016 3357 9045 3375 9045 3376 9027
      3374 9031 3370 9030 3370 9027 3375 9023
      3376 9025 3377 9019
TIME...MOT...LOC 1925Z 270DEG 7KT 3366 9036

BK
Special weather statement, May 8, 2:34 PM CDT, 44 minutes before
MSZ037-081950-
ATTALA MS-
234 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
234 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM NEARLY STATIONARY BETWEEN SALLIS AND
NEWPORT...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF NEWPORT AT 234 PM
CDT. THIS STORM WAS NEARLY STATIONARY.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN ATTALA COUNTY SHOULD CONTINUE TO MONITOR THIS
STORM CLOSELY.

LAT...LON 3299 8954 3293 8965 3293 8973 3289 8974
      3289 8981 3296 8989 3300 8988 3304 8983
      3305 8984 3316 8972
TIME...MOT...LOC 1918Z 228DEG 4KT 3298 8976

BK
Special weather statement, May 8, 2:50 PM CDT, 28 minutes before
MSZ025-026-082020-
LEFLORE MS-GRENADA MS-
250 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
250 PM CDT TUE MAY 8 2012

...STRONG STORM LOCATED JUST NORTH OF MONEY...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF MONEY AT 250 PM
CDT...MOVING EAST AT 5 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHWESTERN GRENADA AND EAST CENTRAL LEFLORE COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3367 9001 3368 9012 3365 9010 3360 9011
      3360 9029 3370 9031 3370 9027 3374 9023
      3373 9021 3373 9014 3378 9014 3382 9006
      3382 9003
TIME...MOT...LOC 1950Z 262DEG 5KT 3370 9020

BK
Special weather statement, May 8, 2:56 PM CDT, 22 minutes before
MSZ032-037-082025-
ATTALA MS-CHOCTAW MS-
256 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT TUE MAY 8 2012

...STRONG THUNDERSTORM LOCATED JUST SOUTHWEST OF MCCOOL...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF MCCOOL
AT 255 PM CDT...MOVING EAST AT 5 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTH CENTRAL CHOCTAW AND NORTHEASTERN ATTALA COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3319 8921 3311 8921 3311 8931 3308 8932
      3306 8947 3324 8952 3332 8923 3320 8920
TIME...MOT...LOC 1955Z 257DEG 6KT 3317 8939

BK
Special weather statement, May 8, 3:08 PM CDT, 10 minutes before
MSZ029-032-082040-
WEBSTER MS-CHOCTAW MS-
308 PM CDT TUE MAY 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
308 PM CDT TUE MAY 8 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 9 MILES SOUTHWEST OF EUPORA AT
308 PM CDT...MOVING EAST AT 10 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING ARE ALSO
POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHERN CHOCTAW AND SOUTHWESTERN WEBSTER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3339 8914 3334 8945 3337 8946 3343 8946
      3344 8945 3343 8942 3346 8940 3346 8949
      3351 8950 3361 8922
TIME...MOT...LOC 2008Z 253DEG 7KT 3345 8938

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 11:54 PM CDTSpecial Weather StatementJANWashington31 min
May 8, 6:07 AM CDTDense Fog AdvisoryJANChoctaw, Clay, Lowndes, Noxubee, Oktibbeha, Webster and 1 more3 hr
May 8, 2:18 PM CDTSpecial Weather StatementJANAttala32 min
May 8, 2:34 PM CDTSpecial Weather StatementJANAttala16 min
May 8, 2:43 PM CDTFlash Flood WarningJANAttala2 hr
May 8, 2:50 PM CDTSpecial Weather StatementJANLeflore30 min
May 8, 2:56 PM CDTSpecial Weather StatementJANChoctaw29 min
May 8, 3:04 PM CDTSevere Thunderstorm WarningJANAttala41 min
May 8, 3:08 PM CDTSpecial Weather StatementJANWebster32 min
May 8, 3:22 PM CDTFlash Flood WarningJANWashington91 min
May 8, 3:41 PM CDTSevere Thunderstorm WarningJANCarroll, Montgomery49 min
May 8, 4:13 PM CDTSpecial Weather StatementJANLeflore32 min
May 8, 5:04 PM CDTSpecial Weather StatementJANFranklin31 min
May 8, 5:30 PM CDTSevere Thunderstorm WarningJANKemper26 min
May 8, 5:55 PM CDTSpecial Weather StatementJANClaiborne30 min
May 8, 6:38 PM CDTSpecial Weather StatementJANMadison32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.